MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366667
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparin (lh) blood collection tubes.The device experienced erroneous results.This event occurred three times.The following information was provided by the initial reporter.The customer stated: it was reported that tubes are present errors."we are starting to see errors on our machines with specimens drawn in those tubes.Lot# 1350304 exp 04-30-2023 3 separate times 3 separate machines.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were evaluated.100 retentions were visually inspected with no issues being identified no clinical testing could be performed.The customer has been informed that bd does not have any data for this reported use of this product family.Arterial blood gas analysis on venous blood in this vessel is not consistent with glp(good laboratory practices).In addition, it is a clinically inappropriate sample type for this instrumentation.Arterial blood gas analysis on a vacutainer tube is considered an off label product use.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for instrument issues.This is considered an off-label use of this product.
 
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparinn (lh) blood collection tubes, the device experienced erroneous results.This event occurred three times.The following information was provided by the initial reporter.The customer stated: it was reported that tubes are present errors."we are starting to see errors on our machines with specimens drawn in those tubes.Lot# 1350304 exp 04-30-2023 3 separate times 3 separate machines.".

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14116319
Report Number1917413-2022-00199
Device Sequence Number19895842
Product Code JKA
UDI-Device Identifier00382903666676
UDI-Public00382903666676
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number366667
Device Lot Number1350304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown